Depression : Hi all. First post on here... - Mental Health Sup...

Mental Health Support

28,238 members16,093 posts

Depression

chasabay profile image
chasabay

Hi all. First post on here. I’ve suffered from anxiety the vast majority of my life. I’m now 42.

I’ve never really had depression though. Yes, a bit miserable on occasions but never really had full on depression until 4 yrs ago. I’d moved out of a marital home to live on my own and I broke down a week after. I had though, literally just stopped taking my venlafaxine after a year of coming of them. I considered that to be the reason of my depression. A possible relapse.

I suffered this for 6 months until I gave in and went back on the venlafaxine. I was not too bad after that.

I have just moved house again. Yesterday I had the most horrific bout of anxiety. Truly atrocious. Today my mood has dipped very low. Reminding me of the episode 4 yrs ago. This time I am on the medication but my mood has disappeared. My question is, and I respect everyone is different, but could yesterday’s horrible episode have basically made the meds’ not work? Will a few days be a healer and the meds regain their strength and start to make me level? I cannot cope with being like I was 4yrs ago. I am on 75mg. I know you can’t give any facts due to forum rules, but if anyone has experienced similar, I’d love to know. Thank you, Chris.

13 Replies

HI Chris

Funnily enough I was having a conversation around this with my sister today. We were talking about however well medication controls your mood, 'blips' still manage to permeate that protective wall.

Without knowing your circumstances it's hard to speculate on whether you'll feel better in a few days, but I hope you do!

chasabay profile image
chasabay in reply to Suzie40

Hi Suzie. Yes you’re right as I’m not knowing me. It’s very difficult to speculate. I’ve generally avoided depression but seem to suffer with ‘big responsibility’ it would seem. Any big decisions I make in life, usually focussed around money, seem to kick this off. It’s very difficult I know. Thanks for your reply anyway.

It sounds like the move has stressed you, the same happened to me when I moved out of our old address and took on this place. The fact of moving and packing up all your belongings and transporting them to your new address. Then moving things around and worrying about the move if you made the right decision, or if everything has moved in unbroken would worry anyone moving is and can cause Anxiety and possibly panic.

The same happened with us, we moved temporary into one house, and I was so unsettled with the move, we eventually got all the work done and we had to move in to a property adjoined next door, I was unsettled once more.

Give yourself time to settle, when you get used to the new address you will settle and most possibly be more at peace.

BOB

Hi Bob. I think you’re right. I was ok the morning of the move and whilst I was packing. I gets into the new house, stood in the kitchen and waves of intense anxiety ran through me. I then started worrying that it was the wrong decision. I panicked and didn’t want to live there. It was complete de ja vous from 4 yrs ago. The horrible anxiety has nose dived my mood really badly. I’m hoping my meds kick in and level me out.

Photogeek profile image
Photogeek in reply to chasabay

Hi.Chris: Moving is very stressful and I suppose it does bring back memories: as we tend to remember the pain of a marriage etc: in my experience and without knowing you: I would say it was a stress related blip: and no antidepressant can insure us against all life’s stresses; all you can do is mind yourself and good food and enough sleep and try and do something relaxing each day:

Do you have much support ¿ Mind yourself anyway:

Hannah

chasabay profile image
chasabay in reply to Photogeek

Hi Hannah. I really struggle to understand why I feel like I do. I fear living on my own, being able to afford even though I’ve done all of my calculations. My sleep isn’t brilliant. I’m sleeping but waking. My girlfriend who is the most fantastic supportive human being does look after me but she has her own life. I’m just hoping a preying with everything I have that this is just a blip but time will tell I guess. This needs to go.

hi chris welcome to you think I chatted with you before about Liverpool?.moving is in the top 5 things that give us more stress/anxiety hopefully after a couple of days things will settle down for you.ive been feeling for ages that meds aint working but hey im still on them.

chasabay profile image
chasabay in reply to kenster1

Rubbish isn’t it. One minute you’re up and things look rosy, the next you can be back in the gutter. For no apparent reason.

I agree with everyone when they say moving is a very stressful thing. Probably when your in the middle of moving etc, you are so busy you don't get the chance to think about things until you are actually in and then it hits you!!.. You said you quite literally came off your meds, Did you just stop altogether or did you reduce them gradually? I was once on an antidepressant for about 6 months and to be honest I didn't think they were doing me any good so I just stopped taking them and I got a severe talking to from my GP when I turned up saying I was feeling really anxious and panicky, and I was told this was the reason, because I didn't cut down on them gradually.

I hope you feel better soon.. XX

chasabay profile image
chasabay in reply to En1234

Hi. Yes very bad idea. I quit them over a year. Halving and quartering them to reduce the withdrawal. Horrific on Venlafaxine. Never withdraw immediately on antidepressants

Hidden profile image
Hidden

Any type of change is super stressful and can throw ur body into more stress possibly making ur meds not work like they normally do.With all my daily crap, if something escalates...that means Im using my med more.Doesnt get rid of it but makes me able to deal better.

Do u have any pets? For me , mine are the best meds around.

I hope things settle down for u and u can find some relief in what ur dealing with.:)

chasabay profile image
chasabay in reply to Hidden

Hi. Thank you for your message. I’d never up my dose of Venlafaxine. I’d hate to be stuck on these. They cause hideous withdrawal symptoms. I’ve been told that the therapeutic dose for these is 150mg so I’m only on half that. I’ve told the doctor that I’m not interested in upping the dose.

Moving is stressful. It’s change that my brain can’t cope with. I’ve no idea why not. New surroundings. No comfort zone in my new house. That’s what bothers me.

Hidden profile image
Hidden in reply to chasabay

That's why I went different route then prescription meds.

Comfort zone..totally get ya on that.if I go to a store n they change it..I lose it n feel like I'm I'm in a mushroom cloud n anxiety kicks in.I try not to change my norm,as I don't do well with change.if I have to find a new comfort zone I try my old tricks in my bag to incorporate into the new zone,makes it easier.I hope u get some inner peace my friend..life just loves those curve balls :)

You may also like...